I've been on Contrave since the end of October. Nausea was a side effect at first but then went away. Now the nausea and headaches are back with a vengeance (I vomited yesterday) and I am starting to back off my dosage. Any tips from anyone re: nausea??? I am miserable but really, really want to continue on the medicine because it was working so well as first.
Contrave - Help! Horrible Nausea and Headaches?
Question posted by carben on 7 Jan 2015
Last updated on 29 January 2023
I didn't have sickness with Contrave... but barely into the 3rd month, I started to lose LARGE amounts of hair. It got worse, so I stopped taking it. The hair loss continued for another 2-3 months and then tapered off. There was no other change in my life or diet, except Contrave. I later found out there is some fine print hidden somewhere that hair loss is a side effect; likely more than they want to let consumers know. Good luck with the sickness. Hoping it all works out for you.
I've been on Contrave for about a month. Right away I knew I wasn't going to be able to increase the dose as recommended because of how awful it made me feel. I have IBS which I think probably made it worse. I finally gave up because after a month I'd only lost 5 pounds... it's not worth the terrible nausea. I've been off it for several days now and I still feel ill. This is a horrible drug. Does anyone know how long the side effects will last?
I know this is an old question but I wanted to reply, because there isn't a lot of information online about this drug. I'm on week 4 of contrave. I'm taking two tablets in the morning and two tablets at night. I was incredibly sick yesterday. I still feel sick today. I'm talking to my doctor today about weaning off the medication.
It does work. I have almost no cravings, I can see junk food in my house and not eat it. I have lost weight. But I can't do it at the cost of feeling sick all the time. The headaches are non-stop, and the nausea I experienced yesterday was unbearable. Hopefully they will be able to fix the issues with this drug in the future, because it is very good weight loss drug.
I was about to give up on Contrave week 4, because I couldn’t tolerate the nausea and even vomiting/dry heaves at times.
I asked my doctor if I can cut back to 1 pill in the morning and 1 at night, but she wanted me to hang in awhile more. She prescribed zofran, every 8 hrs, but I take my contrave right before bed, so It doesn’t bother me at night.
Today, I tried something different then and I did NOT get any nausea!!!
I had dry toast in the morning and took my 2 contrave right after, with 1 zofran.
I usually get so nauseous around 2-3 hours later that I can’t function, but today it is now 8 hours later and I’m happy to say NO NAUSEA!!!
I don’t think I can keep this up. Week 4. Every day about 3-4 hours after the two pills in the morning I get so nauseous and today actually throwing up (although there is nothing in my stomach as I’m too nauseous to even eat toast).
Does anyone know if taking the 1am and 1pm dose still helps with weight loss? I was able to tolerate that dosage
I am now on week 4 and I thought something was wrong! I literally crash every afternoon from fatigue and I can barely keep my eyes open. I am also nauseous many times throughout the day. I can’t let myself go too long without food—that makes it worse. Dramamine does help me with the nausea, despite one reply on here saying that it won’t. I’m purposely trying to drink more water to see if it helps
Im on my second day taking contrave i am sick as a dog cant function being sick on y stomach all of the time dont think i can continue taking contrave
Hello, I am on my 4th week of contrave. First week was one a day, and every week doctor said gradually add one pill until I get to 4 pills a day. This week and last week were literally hell and back for me. The first week I was taking one a day and for the whole week I had the worst headache that’s why I didn’t eat much. Second week when I upped it to 2 a day I was feeling better as I think my body adjusted to it. But the 3rd week when I started taking 3 I can’t take this anymore. My headaches are migraines from the morning until the night. I can’t even take 4 a day it’s tooo much for me. I have lost 8 pounds and it hasn’t been a month yet. I love the fact it suppressed my appetite but I feel may e the reason I’m losing weight is because who wants to eat when they have a major migraine all day?! Aleve has helped me a bit I take a pill a day. I have also noticed my pills have a bad smell.
I called the pharmacy and they sent off a sample to the makers of contrave. They smell like rotten eggs. I don’t know if that is affecting the effectiveness of the pills and maybe that’s why I have these migraines. ??? As much as I like to lose weight I don’t think I will refill for $286 next month. I want to switch to saxenda. I have also noticed I am sweating like crazy. My clothes are dripping wet if u do anything active.
I was ok until the second week when the dosage doubles horrible headaches and nausea and constipation! Not worth it to me! I have autoimmune disease also and I don’t need to add anymore symptoms to my health! I was on qsymia before and I had no side affects my doctor recommended contrave hoping it would cost me less money per month which it did by $50 but side affects are not worth it.
I had the same thing I could not get pass the headaches or the nausea and had to stop taking this medication. But I have Aura Migraines. Good Luck hope you can get pass this, it does work.
I use dramamine it helps me with nausea.
I am on day 2. My dosage instructions were 2 @am and 2 @pm. No nausea but my head feels huge and I feel carsick. Wondering if I should have started with a lower dosage and tapered up to my prescribed dosage. Thoughts?
I don't have any answers but am in day 3, I don't have any stomach issues yet, but have a horrible headache and cannot sleep. Has anyone had this and did it go away?
I wanted to put up a "post" Contrave message. I was on Contrave for 3 months and experienced numerous side effects that I didn't even know I was having because I walked around in a fog and slept after I got home from school and then all night. I had major memory lapses and sluggish feelings as well as vision issues. I finally gave up the drug after a reaction that was similar to a stroke. I became flushed, sweating profusely then no sweat, slurred speech and couldn't remember where I was... I was at work... Needless to say I still wanted to take the drug but I was given the choice of continuing my vocation/work or giving up the Contrave which helped me to lose 60lbs. I have gained every pound back but I don't miss the side effects. Has anyone else out there experienced something similar?
Drink lots of water! I noticed the headaches at first and wondered what was going on. Then had 1 glass of wine and suffered all night with a headache. Then I realized wine dehydrates you and I wasn’t drinking much water. I then upped my water to around 32-64oz. I’ve felt fine since and haven’t had a headache at all.
- Contrave uses and safety info
- Contrave information for Healthcare Professionals (includes dosage details)
- Side effects of Contrave (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.